MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXT375
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227)
Date of Event 11/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: not applicable, as lens remains implanted.(b)(4).The device is not returning for evaluation as lens remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device/lot history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was initially reported that a doctor is possibly going to explant an intraocular lens (iol) that was implanted in 2017 due to the patient experiencing glare since surgery.Upon follow-up it was confirmed that the patient has a lens implanted in both the left and right eye.It was noted that the patient is also experiencing halos, but it is unknown when this symptom began.The patient's visual concerns are reported to be debilitating and are significantly interfering with daily activities.Because of this, the patient wants the lenses removed.No other information was provided.This mdr is for report on suspect product in right eye.A separate report will be submitted for the suspect product in left eye.
 
Additional Manufacturer Narrative
Additional information: it was confirmed that the explant occurred on (b)(6) 2021.Section below updated.Section d7: if explanted, give date: (b)(6) 2021.Device evaluation: product evaluation was not performed because the product has not been returned.Complaint report cannot be verified.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed one complaint found as part of this production order and is coded for "improperly loaded" which is not related to the codes used in this investigation.Furthermore, this complaint meets the criteria for no investigation to be performed; therefore, no product malfunction or deficiency could be identified and no escalations are required.Another complaint was also found as part of this production order however this complaint was void.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: device evaluation: visual inspection under magnification revealed viscoelastic residue on the optic body and haptics and that the lens was received cut into three pieces, which is consistent with a lens that was handled during explant.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue could not be confirmed, and no product deficiency could be identified.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: upon further review it was discovered that the section h4: device manufacture date was incorrectly populated.Correct date is june 12, 2017.Section below updated in this supplemental mdr submission.Section h4: device manufacture date: june 12, 2017.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
MDR Report Key11972632
Report Number9614546-2021-07187
Device Sequence Number17266149
Product Code POE
UDI-Device Identifier05050474606845
UDI-Public(01)05050474606845(17)220612
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/12/2022
Device Model NumberZXT375
Device Catalogue NumberZXT375U135
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/12/2021
Supplement Date Received by Manufacturer07/22/2021
10/19/2021
10/19/2021
Initial Report FDA Received Date06/10/2021
Supplement Report FDA Received Date08/03/2021
10/19/2021
10/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;